What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 15, 2:07 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 15, 2:07 PM MST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
307 PM MDT Sat Jun 15 2019
.SHORT TERM...(This evening through Sunday)
Issued at 307 PM MDT Sat Jun 15 2019
Widespread precipitation is expected to continue through most of the
overnight hours over the Plains. A mid-level meso-low will be
stationed over the far southeastern Plains, which is one of the
mechanisms causing lasting showers and thunderstorms. Overnight low
temperatures are expected to be right around seasonal, with lows in
the low 50s over the plains, the 40s over the San Luis Valley (SLV)
and upper Arkansas River Valley (Upper Ark), and in the 30s over the
mountains.
Sunday afternoon the primary weather risk will be flash flooding
over burn scars. The thunderstorms that develop over the mountains
are expected to remain below severe criteria, but the rainfall rates
could cause flash flooding. Thunderstorms are not anticipated over
the plains, since the fresh rainfall that is expected tonight should
keep the atmosphere stable. High temperatures are expected to remain
below average with temperatures over the plains spanning the upper
70s and low 80s, the SLV and Upper Ark spanning the 70s, and the
mountains remaining in the 40s to 50s.
.LONG TERM...(Sunday night through Saturday)
Issued at 307 PM MDT Sat Jun 15 2019
Sunday night through Tuesday...Upper low develops over southern CA
late Sunday night, strengthens through the day Mon, then the upper
trough axis sweeps to the east across Colorado on Tue. An abundance
of available low and mid level moisture, combined with sw flow aloft
meeting a disturbance to the north of the state, will provide ample
dynamics to tap into the fuel for widespread showers and storms
along the eastern mts both Mon and Tue. Plenty of cloud cover is
expected to keep the high temps from warming too quickly, with
readings in the 70s to around 80F for most areas forecast.
Wednesday through Friday...The upper flow becomes more westerly as
the upper trough axis swings east early Wed morning. Convection
chance drop off o just isolated to low end scattered during the aftn
and eve each day, and mainly tied to the higher terrain. Max temps
will be on the increase as well, with highs in the 70s to near 80F
for the high valleys, and 80s to around 90F for the plains. A cold
front is forecast to drop south across the eastern plains Fri night.
Saturday...The passage of the cold front will bring low chances for
pcpn to all of the forecast area on Sat, and slightly cooler temps.
Look for highs in the 70s for the high valleys, and mid 70s to mid
80s for the plains. Moore
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 307 PM MDT Sat Jun 15 2019
Showers and thunderstorms will continue over KCOS and KPUB
throughout the rest of the evening. The storms near KALS will
dissipate during the early evening hours. Tomorrow, thunderstorms
will develop again, but mainly over the mountains. KALS will see
thunderstorms in the vicinity, but KCOS and KPUB should remain
clear. KCOS and KPUB will see gusty southeasterly winds during the
afternoon.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday afternoon for COZ065>068-070-071.
Flash Flood Watch until 11 PM MDT this evening for COZ072-074-
077>079-087.
&&
SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...SKELLY
Hazardous weather outlook, Jun 15, 10:09 AM MST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1109 AM MDT Sat Jun 15 2019
COZ058>089-093>099-161300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1109 AM MDT Sat Jun 15 2019
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected to
develop across the higher terrain through the afternoon, with
storms spreading east across the immediate adjacent plains then
continue out across the far southeast Plains late this afternoon
and evening. Locally heavy rainfall will be possible today,
especially across the lower eastern slopes of the southern
mountains and the southeast Plains. This will lead to the
potential for flash flooding, especially if the heavy rain falls
across the newer burn areas of the Spring, Junkins and Hayden Pass
burn scars. Other storm threats today will be frequent cloud to
ground lighting, gusty outflow winds up to 45 mph and small hail.
However, one or two strong to severe storms will be possible
across the far southeast Plains, with hail to near 1 inch in
diameter and wind gusts to near 60 mph possible.
Fast and high flows in area creeks, streams and rivers will continue
across the area today, with the potential for flooding, especially
in the southwest mountains, portions of the San Luis Valley, and
along the Upper Arkansas River Valley, generally west of the Pueblo
Reservoir.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Scattered to numerous thunderstorms are expected across the area
from Sunday into Tuesday, with the greatest chance for storms
over the eastern mountains. Lightning, small hail and gusty
outflow winds will be possible with any thunderstorm through the
weekend and into early next week. Heavy rainfall and flash
flooding will also be possible each day across the entire region,
with the greatest risk across the eastern mountain burn scars.
.SPOTTER INFORMATION STATEMENT...
Conditions that meet reporting criteria for spotters will be
possible across the southeast Plains this afternoon and evening, and
in the southwest mountains, portions of the San Luis Valley and the
Upper Arkansas River Valley through tonight.
SKELLY/27
In the hours before
Local storm report, Jun 15, 2:20 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HEAVY RAIN 6 NNE FALCON 39.01N 104.58W
06/15/2019 M2.15 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jun 15, 2:32 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Sat Jun 15 2019
COZ087-088-152215-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
332 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND
NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 415 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Aguilar, or 23 miles north of Trinidad, moving
northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern
Huerfano and northwestern Las Animas Counties.
LAT...LON 3739 10462 3746 10473 3770 10459 3756 10429
TIME...MOT...LOC 2132Z 217DEG 15KT 3750 10461
KTS
Special weather statement, Jun 15, 2:42 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
342 PM MDT Sat Jun 15 2019
COZ086-152230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
342 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 430
PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Salt Creek, or 14 miles south of Pueblo, moving
northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Avondale.
LAT...LON 3795 10462 3812 10471 3831 10441 3802 10418
TIME...MOT...LOC 2142Z 240DEG 17KT 3806 10455
KTS
Special weather statement, Jun 15, 2:56 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Sat Jun 15 2019
COZ089-093-152245-
Crowley County CO-La Junta Vicinity/Otero County CO-
356 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...CENTRAL
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 445 PM MDT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Crowley, or 32 miles northwest of La Junta, moving
southeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Ordway, Manzanola, Olney Springs, Sugar City and Crowley.
LAT...LON 3827 10352 3805 10391 3827 10406 3837 10406
3846 10389
TIME...MOT...LOC 2156Z 317DEG 12KT 3835 10392
KTSSpecial weather statement, Jun 15, 3:06 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
406 PM MDT Sat Jun 15 2019
COZ088-152230-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
406 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS COUNTY
UNTIL 430 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Tyrone, or 35 miles north of Trinidad, moving
northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central Las
Animas County.
LAT...LON 3765 10448 3781 10435 3771 10406 3771 10407
3759 10433
TIME...MOT...LOC 2205Z 226DEG 12KT 3768 10437
KTSSpecial weather statement, Jun 15, 3:40 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Sat Jun 15 2019
COZ086-088-093-094-152315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
440 PM MDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO...NORTHERN LAS
ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT...
At 440 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Delhi, or 29 miles southwest of La Junta, moving east
at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Timpas.
LAT...LON 3763 10409 3781 10411 3791 10376 3766 10365
TIME...MOT...LOC 2240Z 255DEG 10KT 3773 10398
KTS